MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL AORTIC EXTENSION

ENDOLOGIX AFX; VELA SUPRARENAL AORTIC EXTENSION
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with afx bifurcated stent graft, and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately four and a half (4.5) years post initial procedure, the patient presented in stable condition with an expanding aaa sac identified via ultrasound.Angiography was performed identifying a possible type ib endoleak with the limb pulling up into the sac.The patient was treated with implant of a medtronic (non-endologix) iliac limb; however, a slight blush was still present.The patient will continue to be monitored.A type 2 endoleaks of the lumbar arteries (non-device related failure), a post-operative thrombosis and thrombectomy of the right common femoral artery immediately post index procedure occurred that was not included in the event as reported.(reported under mfr # 2031527-2020-00177).Approximately one and a half (1.5) years later, the patient presented to a routine follow-up with an expanding aaa from 6.1cm to 7.2cm, a possible type 3a endoleak and a possible type 3b endoleak.Reintervention is planned; however, has not yet been scheduled.The patient is reported to be stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak, sac growth of 26mm and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest pre-secondary procedure migration of the proximal extension occurred that was not included in the event as reported.There was also intraoperative migration of the new proximal extension placed during the reintervention.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was discharged on the second post operative day following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.D4: model number has been updated.D4: catalog number has been updated.D4: lot # has been updated.D4: expiration date has been updated.D4: unique identifier (udi) # has been updated.D10: therapy dates has been updated.G3: date received by manufacturer has been updated.H4: device manufacture date has been updated.H6: medical device problem: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with afx bifurcated stent graft, and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately four and a half (4.5) years post initial procedure, the patient presented in stable condition with an expanding aaa sac identified via ultrasound.Angiography was performed identifying a possible type ib endoleak with the limb pulling up into the sac.The patient was treated with implant of a medtronic (non-endologix) iliac limb; however, a slight blush was still present.The patient will continue to be monitored.A type 2 endoleaks of the lumbar arteries (non-device related failure), a post-operative thrombosis and thrombectomy of the right common femoral artery immediately post index procedure occurred that was not included in the event as reported.(reported under mfr#: 2031527-2020-00177).Approximately one and a half (1.5) years later, the patient presented to a routine follow-up with an expanding aaa from 6.1cm to 7.2cm, a possible type 3a endoleak and a possible type 3b endoleak.Reintervention is planned; however, has not yet been scheduled.The patient is reported to be stable.Updated information: it was reported that during the re-intervention, the type 3a and possible type 3b endoleaks were identified as a type 1a endoleak.An internal clinical assessment determined that there was evidence to reasonably suggest pre secondary procedure migration of the proximal extension occurred that was not included in the event as reported.There was also intraoperative migration of the new proximal extension that was placed during the re-intervention.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL AORTIC EXTENSION
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12830099
Report Number2031527-2021-00465
Device Sequence Number11103112
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)180630
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2018
Device Model NumberA34-34/C100-O20 V
Device Lot Number1252489033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, LOT # 1265992009.; AFX VELA SUPRARENAL (LN 1252489033); MEDTRONIC (NON-ENDOLOGIX) ILIAC LIMB.; MEDTRONIC (NON-ENDOLOGIX) ILIAC LIMB.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age85 YR
Patient SexMale